MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2007 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of perfix plug (device #1 & #2).Per operative notes, ¿the direct hernia sac was identified and dissected.A large perfix plug (device #1) was placed and tacked.The prolapsing cord lipoma was dissected.A medium size perfix plug (device #2) was placed and tacked.¿ (b)(6) 2009 - patient was diagnosed with recurrent left inguinal hernia with pain thereby underwent open repair with implant perfix plug (device #3).Per operative notes, ¿moderate amount of scar tissue was excised.The defect was identified and dissected.A perfix plug (device #3) was placed with onlay mesh and tacked to pubic tubercle.¿ (b)(6) 2016 - patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with implant of bard flat mesh (device #4).Per operative notes, ¿the hernia sac was identified and reduced.A bard flat mesh (device #4) was placed and tacked.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2008) is considered to be a best estimate.This emdr represents the perfix plug (device #3).An additional supplemental emdr and an emdr were submitted to represent the perfix plug (device #1 & #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22129959
Report Number1213643-2025-00418
Device Sequence Number15555662
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)130928(10)HUSI0491
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2013
Device Catalogue Number0112760
Device Lot NumberHUSI0491
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale